advertisement
advertisement

Hyperalgesia Has anyone have this? Please read, opioids sometime cause more pain. Do I have it?

MikethepikeMMikethepike MIchiganPosts: 411
edited 08/25/2019 - 6:59 AM in Pain Medications

 Has anyone have this? Just wondering  if anyone has gotten off from opiates and had Hyperalgesia.

 I have hoped for a long time to try to go off of my Norco and oxycodone. I’ve tried weaning off very slowly but I fall back into the trap Of going  back up to my normal dose. Today I took two of my Norco 10 mg . And for whatever reason the pain got worse for about and hour. I have terrific or I should say horrific muscle tightness    With pain.  I take a total of 60 mg per day between the Norco and my oxycodone at the most. Most days it’s 50 mg . Please help I depreciate all responses. You can even personal message me if you’d like.  Take care and God bless. Thanks Joel for your input. And everyone else that has answered me before. 

advertisement
1

Comments

  • I've been on and off of opioids (years at a time) over the last many years because of multiple spine surgeries.  Earlier this year, I found the opioids were no longer really helping me and the latest prescribing rules do not allow for opioid scripts and another drug that I need.  So I was transferred to a high dose of gabapentin in attempt to take a dent out of my pain. 

    I still have some low dose opioids around the house and yesterday I was having unusually high level of pain, even for my new normal, so I took one pill in attempt to get a little temporary relief.  My pain actually got significantly worse.  In the last couple of months, I'll maybe take one pill once a month when when my pain has totally "gone over the edge" and it generally helped.  So what happened??  I have no idea.  Is it something related to what you are reporting??  Again, no idea...
  • MikethepikeMMikethepike MIchiganPosts: 411
    How are you stiff neck, thanks for your response, I just hope that it doesn’t quit abruptly. Given if it works partially For a while to figure out what I am going to do. Thanks again
  • advertisement
  • Mikethepike - Have not used anymore opioid since yesterday.  My pain level has returned to my new normal.  I have no idea what happened. 

  • MikethepikeMMikethepike MIchiganPosts: 411

    Hi. Sandi,  thanks for your response. When I took those two Norco ,a half hour later  it was like I went into total withdrawal, pain throughout my whole body and it lasted about an hour . 

     As for my tightness and stiffness I take 2 mg of  Tizanidine  three times a day., I’ve tried taking 4 mg and it just makes me so tired and heavier.  The tightness that bothers me the most is from my shoulders down to my belly button area.  My chest and diaphragm are very Stiff. It’s very hard to raise my arms over my head due to the stiffness. I do my stretches every day  and I never miss a day. 

    I have a baclofen pump, which only has a  small dose of 275 micro/grams the original doctor  that put it in Told me it would cover the whole body.  He also put in pain medication which didn’t help much and is not recommended by med Tronics. I go to a different doctor now and he just puts in  Gablofen which is baclofen.

    So you took baclofen and  Tizanidine together and it worked out pretty well.?

     One more question, do you have a heaviness feeling throughout your body? 

     Take care Sandy and thanks for all your help and God bless. 


  • sandi123ssandi123 Posts: 356
    edited 08/26/2019 - 9:28 AM

    I always start with half a tablet if I am in pain, then use ice, heating pads, topical creams , rest before reaching for more pain medication. It works for me, and has allowed me to keep my medication dosage low over many years.


    *This post has been edited by the Forum Admin. Please review the code of conduct. Members are not permitted to provide medical advice.*

  • advertisement
  • Hyperalgesia is not a proven medical condition.  It has been hypothesized, but very limited studies have been done to conclusively prove that it's a real thing.  

  • MikethepikeMMikethepike MIchiganPosts: 411
    edited 09/01/2019 - 9:45 AM
    Thanks for your response EMS. It seems nothing is working for my muscle stiffness and tightness, so I revert to Norco 10 mg and I oxycodone 20 mg but I don’t take 20 mg very often . It relieves the pain from the muscle tightness. Usually I take half of one in between doses of my Norco. I take 20 mg for when I have to do a family function , you had mentioned before about methadone, is that a time released? Also do you have to take it every four or six hours?
    I just wonder if methadone would help with stiffness also. Thanks for your help take care and God bless
  • sandi123ssandi123 Posts: 356
    edited 09/02/2019 - 11:50 AM

    Mike, you keep referring to muscle stiffness, not pain. [edit]. I would discuss with your drs perhaps a combination of muscle relaxers , and even time spent using different combinations to find ones that offer the most relief. 

    In my experience, even though there may not be a formal diagnostic of hyperalgesia , there are some who do seem to never find relief at any level of pain meds, so I keep my mind open to the possibility it can exist in some people, just like those who are very sensitive to tiny doses of pain meds. If one can exist, why can’t the opposite?

    Anyway, I hope you get the answers you seek.


    Edited by ~Liz Veritas-Health Forum Moderator To remove medical advice


  • Hi Mike, I have methadone to take with oxymorphone.  I take 1 - 10 mg methadone in the morning and 1 at night.  I'm not sure if there is an extended relief version of methadone because it already has a huge half life.  Doctors are usually very conservative when first prescribing it because of how long it stays in the body.  In fact, it can have a half life of 72 hours.

    Like you, I am having a crap ton of muscle spasms, but mine are painful right now.  About three weeks ago I thought I pulled a muscle working around the yard.  The pain and spasms have only continued to get worse.  Thankfully, I'm scheduled for another round of Facet Joint Injections on the 18th, so I'm hoping that helps.  If not, I may ask for an MRI to be done.  As much as I don't want to think it's a disc again, it does show symptomology of having a disc involved.  Fingers crossed!

    I hope you get some relief soon!

    Keith 

  • I just recently got off all pain medication. I was on oxycodone , muscle relaxer. And gabbapentin. I still take a 300mg gabbapentin at night. I went to my doc to help me get off the oxy because I been on it for over a year and stropping it was hard due to the withdrawal. They put me on suboxone once a day. I literally take 1mg twice a day and it helps with the pain and the withdrawl symptoms. I will be off this also in a little while but it was well worth asking for help. Dont feel embarrassed to ask a doc for help getting off pain meds. They are there to help u 

advertisement
Sign In or Join Us to comment.